MAUDE Adverse Event Report: DEVILBISS HEALTHCARE LLC DEVILBISS; INTELLIPAP UNIT

DEVILBISS HEALTHCARE LLC DEVILBISS; INTELLIPAP UNIT
Model Number DV5
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devilbiss intellipap model dv53 series standard plus cpap intended use is in the treatment of obstructive sleep apnea syndrome (osa) in spontaneously breathing patients (b)(6) and above by means of application of positive air pressure.The device is intended to be used in home and clinical environments.The distributor suggested the root cause was "tracking phenomenon, mainly caused by dust and humidity residue in the plug allowing small electrical current to flow and cause it to ignite." however, the distributor did not provide any details or objective evidence of their root cause investigation and analysis to support their hypothesis.Devilbiss healthcare has requested the results of the distributor's root cause analysis and/or investigation on several occasions, but to date this has not been received.A devilbiss healthcare engineering evaluation suggests there may be a failure that was initiated by arcing between the line cord receptacle and pin in the ac input module.The evidence suggests this was caused by a partial engagement of the line cord to the ac input module or otherwise stated, the line cord was not fully and properly plugged in.This issue might be exacerbated by the presence of dust and humidity residue at the point of the ac connection.It is important to note, the devilbiss intellipap model dv53 series standard plus cpap, instructions for use, states on page 6, the patient must "fully insert the power cord into the back of the device and plug the other end of the power cord into a power wall unit.".
 
Event or Problem Description
As indicated in an email communication from (b)(4) (devilbiss healthcare's (b)(4) distributor), a customer returned a devilbiss manufactured cpap product: "cpap intellipap, model dv53" asserting the device had "burned." upon our request, the distributor provided photographs of the device, which indicated the location of the burned area, which appeared to be at the ac power supply input.The distributor ((b)(4)) also stated there was no report of injury associated with this incident.

Brand Name
DEVILBISS
Common Device Name
INTELLIPAP UNIT
Manufacturer (Section D)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
MDR Report Key7237577
Report Number2515872-2018-00001
Device Sequence Number1146103
Product Code BZD
UDI-Device Identifier00885304006862
UDI-Public00885304006862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDV5
Device Catalogue NumberDV53
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight87